Thunderstorm Wind, Mesa
- When
- April 21, 12:57 PM MST
- Where
- Mesa County, (Gjt)walker Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.117, -108.517
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 21, 12:13 PM MST, 44 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 113 PM MDT MON APR 21 2003 PACIFIC TROUGH CONTINUES TO MOVES SLOWLY INLAND AND WILL BE IN THE WESTERN GREAT BASIN TONIGHT. THICK BAND OF WARM ADVECTION MID AND HI CLOUDS WILL CONTINUE MOVING N OVER THE AREA. IN CLEAR AREA BEHIND THIS BAND...CONVECTION SPROUTED OVER THE MOGOLLON RIM IN AZ AND THE SAN JUAN MTNS. ONLY BRIEF-LIVED, WEAK SHOWERS AND TSTMS SHOULD RESULT THIS EVENING AND OVERNIGHT WITH GUSTY WINDS IN SHOWERS AND NEAR VIRGA. A TROUGH MOVES INTO EASTERN GREAT BASIN TUE...FLOW BECOMES SOUTH- SOUTHWEST AND STRENGTHENS. AIRMASS WILL BE UNSTABLE AGAIN IN THE AFTERNOON...BUT MOISTURE CONTINUES TO REMAIN LIMITED AND MID TO HIGH BASED THROUGH TUE SO CONTINUED LOW POPS. HOWEVER ACTIVITY SHOULD INCREASE BY LATE AFTERNOON/EARLY EVENING AS UPPER LEVEL JET NOSES INTO/OR JUST SOUTH OF THE 4-CORNERS AREA. EXPECT SURFACE COLD FRONT TO APPROACH TUE NIGHT AND MOVE THROUGH THE CWA TUE MORNING. COD ADVECTION ALOFT AS COLD POOL MOVES OVER THE AREA TUE AFTERNOON AND NIGHT. WILL CONTINUED SCATTERED POPS AND UNSETTLED CONDITIONS THROUGH TUE NIGHT. SURFACE LOW CENTER TRAVELS NORTH OF THE AREA AND MORE MOISTURE BECOMES POISED TO ENTER THE CWA FROM THE WNW LATE TUE NIGHT. CJC WEDNESDAY...CLOSED UPPER LEVEL CIRCULATION WILL DRIFT ACROSS THE AREA. PRECIP LIKELY ACROSS THE MOUNTAINS WITH SCATTERED ACTIVITY OVER THE VALLEYS. SOME DISCREPANCY WITH SNOW LEVELS AS AVN/GFS ABOUT 2C COOLER AT H7 THAN THE ETA. ACROSS THE SOUTH WHERE COLD CORE RESIDES...SNOW LEVELS WILL BE DOWN TO VALLEY FLOORS. WILL FORECAST SNOW LEVEL BETWEEN 5500-7000 FEET ACROSS THE CENTRAL AND NORTHERN ZONES WITH THE THREAT OF ISOLATED CONVECTION POTENTIALLY LOWERING THIS RANGE. A BIT EARLY TO DETERMINE SNOW AMOUNTS HOWEVER...PRECIP LATE TUESDAY THROUGH WEDNESDAY COULD BE SIGNIFICANT TO WARRANT HIGHLIGHTS WITH LATER SHIFTS. THURSDAY...ABOVE STORM SYSTEM ORGANIZES AND STRENGTHENS OVER WRN KANSAS...WITH MODERATE TO STRONG NORTHWEST FLOW WEST OF THE DIVIDE. RESIDUAL MOISTURE AND FLOW WILL SUSTAIN THE THREAT OF SHOWERS ACROSS FAVORABLE NORTH/WEST FACING SLOPES OF THE HIGH TERRAIN NEAR THE DIVIDE. OTHERWISE...CONDITIONS WILL IMPROVE AS A S/W RIDGE APPROACHES FROM THE WEST. DRIER AND STABLE CONDITIONS WILL RESULT. FRIDAY...DRY CONDITIONS WILL PREVAIL HOWEVER...WILL BE WATCHING PACIFIC WAVE LIFT ACROSS THE GREAT BASIN THEN NORTHEAST TOWARD WYOMING. AS THIS OCCURS...AN INCREASE INSTABILITY AND MID LVL MOISTURE COULD GENERATE ISOLD SHOWERS/TSTMS ACROSS NE UTAH AND NW COLORADO. IN ADDITION...WINDY CONDITIONS COULD DEVELOP AS A SURFACE LOW DEEPENS ACROSS MONTANA/WYOMING. SATURDAY...MED RANGE MODEL RUN-TO-RUN INCONSISTENCIES DEVELOP. PREVIOUS (00Z/20) GFS RUN INDICATES CLOSED UPR LVL CIRCULATION COMING FROM THE GREAT BASIN NORTHEAST TO TOWARD THE HIGH PLAINS. LATEST GFS RUNS SHOW BROADER CIRCULATION FARTHER NORTH WITH STILL A STRONG OPEN WAVE/VORT LOBE ROTATING ACROSS THE NORTHERN HALF OF THE FORECAST AREA. WILL ONLY SLIGHTLY REDUCE THE COVERAGE OF POPS SATURDAY...FOCUSING MORE ACROSS THE CENTRAL/NORTH. NADLER.83 SUNDAY-MONDAY: UNSETTLED PERIOD IN STORE AS SEVERAL REINFORCING SHOTS OF COOLER AIR PROGGED TO PUSH INTO THE AREA. TROF WILL REMAIN OVERHEAD...SO INSTABILITY AND MOISTURE WILL BRING CHANCE OF SHOWERS EACH DAY. SOUTH APPEARS TO BE LESS AFFECTED IN THE LATEST RUNS... BUT NOT ENTIRELY SURE THIS PATTERN WILL EVOLVE AS DEPICTED. THEREFORE...RATHER REMOVING PCPN CHANCES IN THE SOUTH ALTOGETHER... CHOSE TO LOWER POPS IN GOING FORECAST TO SLIGHT CHANCE. NL GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-221125- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 430 AM MDT MON APR 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTH AND CENTRAL PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS THE POTENTIAL FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...AND WEDNESDAY AFTERNOON...AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION. THE CHANCE OF RAIN AND SNOW WILL ACCOMPANY THE STORM. ANOTHER CHANCE OF THUNDERSTORMS IS EXPECTED EACH AFTERNOON... ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. ELH
The Grand Junction radar (KGJX), 27 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354297.